MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 212480
Medical Device Problem Code Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Mako angled saw attachment locking mechanism is broken.It will not hold the saw in place and as a result has about 2mm of toggle in the blade.This introduces 2mm of inaccuracy during cuts and was evident during the case.Initially the surgeon aligned the saw for the distal femoral cut and started the saw blade off the bone.Before cutting the bone, the surgeon made a comment that the saw seemed to have more vibration than usual so we re checked the saw checkpoint with the green probe and it passed.The surgeon performed both angled saw cuts and proceeded to the straight attachment cuts.We then trailed the femur and it wasn't sitting flush.I got the surgeon to check his cuts with the planar probe and both the distal and posterior chamfer were off by about 2mm.We then switched the saw attachment and recut both that were off.The surgeon noticed the difference in amount of bone that was cut and was satisfied when he re checked the cuts and trailed the femur again.Upon examining the old attachment with the saw attached, there was visible ¿play/toggle¿ when the saw was ¿locked in¿.Mako tka 2.0.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.

Brand Name
2.7 DEGREE ANGLED SAGITAL SAW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20540078
Report Number3005985723-2024-00219
Device Sequence Number15113600
Product Code OLO
UDI-Device Identifier00848486032128
UDI-Public00848486032128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212480
Device Lot NumberLOT 35060624 SN 354428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale